Alert archive / Pennsylvania / Flood Watches in 2017
Flood Watch 2, NWS State College, PA
NWS State College, PA issued this flood watch at Nov 5, 2017, 5:37 AM EST for McKean County, Warren County, Pennsylvania. It took effect at Nov 5, 2017, 5:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 5:37 AM EST (10:37 UTC)
- In effect from
- Nov 5, 2017, 5:00 PM EST
- Expired
- Nov 5, 2017, 8:45 PM EST
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WGUS61 KCTP 051037 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service State College PA 537 AM EST Sun Nov 5 2017 PAZ004-005-051845- /O.NEW.KCTP.FA.A.0001.171105T2200Z-171106T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean- Including the cities of Warren and Bradford 537 AM EST Sun Nov 5 2017 ...FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH MONDAY MORNING... The National Weather Service in State College has issued a * Flood Watch for a portion of central Pennsylvania, including the following counties, McKean and Warren. * From 5 PM EST this afternoon through Monday morning * Numerous showers and possible thunderstorms will fall over the region later today into tonight. There is a potential of over 2 inches of rain in some spots, which could cause minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review flood safety and preparedness information at weather.gov/flood. && $$
2 follow-up statements
473 WGUS61 KCTP 051622 FFACTP Flood Watch National Weather Service State College PA 1122 AM EST Sun Nov 5 2017 PAZ004-005-060400- /O.CON.KCTP.FA.A.0001.171105T2200Z-171106T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean- Including the cities of Warren and Bradford 1122 AM EST Sun Nov 5 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH MONDAY MORNING... The Flood Watch continues for * A portion of central Pennsylvania, including the following areas, McKean and Warren. * From 5 PM EST this afternoon through Monday morning * Numerous showers of varying intensity and possible thunderstorms will move northeast over the region today into tonight. There is a potential of over 2 inches of rain in some spots, which could cause minor flooding of small streams, creeks and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review flood safety and preparedness information at weather.gov/flood. && $$ Lambert
057 WGUS61 KCTP 060145 FFACTP Flood Watch National Weather Service State College PA 845 PM EST Sun Nov 5 2017 PAZ004-005-060245- /O.CAN.KCTP.FA.A.0001.000000T0000Z-171106T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean- Including the cities of Warren and Bradford 845 PM EST Sun Nov 5 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of central Pennsylvania has been cancelled. The threat of flooding has ended as storms are producing generally light rain. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Nov 5, 2:53 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 5, 2:53 AM EST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service State College PA 253 AM EST Sun Nov 5 2017 .SYNOPSIS... A warm front will lift northward through the region Sunday followed by a strong cold front on Monday. After a wet day on Monday, a ridge of high pressure will build across the region for the middle of next week with colder temperatures. A much stronger cold front will move in by next Friday, as a large high pressure system from the northern plains with abnormally cold air builds eastward on Friday. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Upper level shortwave and associated batch of steady rain has shifted east of the region as of 07Z. Behind this feature a moist southeast flow, combined with orographic forcing, will produce occasional drizzle over most of central Pa early this morning. Further west, scattered showers and thunderstorms pushing into northwest Pa in region of forcing at nose of low level jet. 00Z HREF and linear extrapolation support the idea of scattered convection moving into the northwest mountains during the pre-dawn hours. With 07Z dewpoint depressions near zero, expect little change in temps the next several hours, with readings at daybreak in the upper 40s and low 50s. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM MONDAY/... The focus of additional rainfall today will be across the northwest mountains, where southwesterly low level jet and associated plume of anomalous PWATs will intersect slow moving warm front lifting into western Pa. Warren County will be on the eastern edge of instability axis, so will likely add tsra to today's forecast in that area. 00Z HREF probability-matched mean qpf is around 1 inch by this evening over the northwest mountains. Elsewhere, model soundings indicating a nearly saturated 0-850mb layer this morning, supporting spotty light rain/drizzle. However, expect the drizzle to abate by afternoon across the southern half of the state, as layer of moisture becomes quite shallow ahead of approaching warm front. Model blended guidance supports high temps today from the upper 50s north, to the low 60s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Models been showing a cold front moving in Monday, bringing another round of showers to the area Sunday Night and Monday. I did slow down the back edge of the showers on Monday. Left mention of thunder in. SPC day 2 has a large area of higher storm potential for Sunday just to the west of our area. Not seeing a deep low or height falls, but PW values come up some, and LLJ in place. Another factor is EML, given southwest flow of abnormally warm air across the southern plains. Thus support for thunder. I did up QPF to the northwest, to fit better with the models and other offices. Fast moving waves at 50 mb could bring a shower toward southern PA, later Tuesday. A strong cold front moves in by Friday, may be very little QPF. Main thing will be a brief window for lake effect, but the main response may be more off Ontario than Erie. Did not bring lows next Saturday Night up as much as the superblend, given how strong the high is. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... 0040Z Radar has light reflectivity's moving into central PA with MVFR cigs at AOO. Light rain has started at the southern TAF sites. Have adjusted timing of the onset of the restrictions and as the strong flow aloft has stalled have either dropped LLWS from the southeast TAFs. As the warm front enters in overnight into tomorrow, the moisture will continue to stream through into the region. Expecting cigs and vsbys to progressively get worse. IFR is possible at the central and western TAF sites around 06Z and around LNS by 13Z. Drizzle and IFR cigs remain persistent through Sunday morning with just gradual improvement over the south and southwest by midday into the afternoon. Northern half will likely hang on to restrictions all day. Outlook... Mon...Widespread MVFR/IFR with a cold front. Thunderstorms are possible as well. Tue...Mainly VFR. Wed-Thu...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte/Martin NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/La Corte LONG TERM...Martin AVIATION...Ceru
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 9:38 AM EST | Special Weather Statement | CTP | Clearfield | 52 min |
| Nov 5, 9:48 AM EST | Special Weather Statement | CTP | McKean, Warren | 57 min |
| Nov 5, 11:02 AM EST | Special Weather Statement | CTP | Warren | 43 min |
Nearby
Flood Watches in Pennsylvania, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.